• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Burning Urethra - Lithium????

J

JellyHells

Member
Joined
Oct 7, 2009
Messages
12
Location
Yorkshire
Hi everyone,
I've specifically joined the forum in the hopes of gaining some knowledge about Lithium.

I've been taking Lithium for 3 weeks now and am currently on 600mg. At the moment no overwhelming improvements but then I understand it is slow acting.

I am experiencing though, excessive thirst, frequent urination and also the most hideous burning when I pass water.

Has anyone else on here experienced this burning sensation? I've ruled out urinary tract infection and am drinking lots of water.
Is the burning a sign that the lithium is having an untoward side effect?

Any feedback would be gratefully received.

Thankyou.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Can I ask how you ve ruled out an infection? Have you had your urnine tested? or it Could be something like thrush ?
 
J

JellyHells

Member
Joined
Oct 7, 2009
Messages
12
Location
Yorkshire
Hi,
My urine has been tested and isn't showing any infection. I thought perhaps the lithium was concentrating my urine. I drink loads as really thirsty. I take lithium at bedtime and when I wake up in morning I have a really intense burning, (not just when peeing but all the time), right up until midday when I finally cave and take a cystopurin sachet, which eases it.

Desperately want to have some success with lithium after enduring rapid cycling for the past three years!
:unsure:
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Also maybe get your urine/blood tested for sugar, excessive thirst/frequent urination could mean diabetes.
 
Q

quality factor

Guest
I really feel that you should visit your GP and get this sorted out.Lithium can affect kidney function, if it is not monitored carefully. I have found this out from bitter experience. Of course the burning sensation may not be directly linked to the lithium, but it's best to get it investigated to be on the safe side.

QF.
 
J

JellyHells

Member
Joined
Oct 7, 2009
Messages
12
Location
Yorkshire
One more question!!

Thanks to everyone for taking the time to reply. I intend to see my G.P. I am prone to dehydration, I can't drink a glass of wine without feeling totally parched a couple of hours later!

The pharmacist at work today advised not to drink excessive amounts as this would over dilute the sodium (lithium), which conflicts with literature I've read, she also advised to use saliva replacement pastilles, not sure about this though!

I would like to ask if anyone is aware of lithium causing any vitamin or mineral deficiencys, and if I would need to consider supplementing??

Thankyou.
 
Thread starter Similar threads Forum Replies Date
O Introduce Yourself 2
Similar threads
Burning mind
Top